Polat asked in HealthMental Health · 8 years ago

Xanax withdrawal vs Panic Anxiety Disorder?

I've used Xanax to have temporary relief for Panic Anxiety Disorder until my antidepressant kick in. 1 mg for 6 days, 0.5 mg for 3 days and 0.25 mg for a day and stopped because I didn't want to get addicted to Xanax. It's the 5th day without use and I feel like the the very first anxiety is coming back. My muscles are shivering and I have sensitivity to too much noise and light.

Should I expect any other withdrawal symptoms for such a short term use (10 days) like seizures or increasing anxiety ? How long do the withdrawal symptoms last ?

Thank you.

5 Answers

Relevance
  • 8 years ago
    Favorite Answer

    Hello,

    I used to suffer from full blown panic attacks, usually 5 to 6 per day. I saw 3 specialists or GP's, and all wanted to pump me full of meds. I took small doses of Xanax, 2 small doses per day (I would break the pill in half), for one month. I found that the Xanax only made me feel worse, numb, and dizzy so I stopped using them, quit "cold turkey". Immediately upon stopping their use, I experienced extreme Hypoglycemia, irritability, shaking, coldness in my arms, legs and face, dizziness, and chronic fatigue.

    I have thoroughly researched the side effects and withdrawal symptoms of Xanax, and everyone experiences similar or different effects when they stop taking them. You made the right decision by not taking them anymore, as Xanax is highly addictive and damaging to the body over prolonged periods. Unfortunately you will experience some rebound anxiety, and physical symptoms upon withdrawal. Everyone's body is different and we can react in different ways to medicine or drugs, so I would say that you may suffer withdrawal symptoms for a few days, to a few weeks, depending on the chemical make up of your body.

    But whatever you may be going through or feeling, do not give up, hang in there, and in time you will return to your normal self. I sympathize 100% with what your are going through. It is not easy, and anxiety and panic attacks are horrific, frustrating and such an obtuse condition - it is not fun.

    But I promise you, that you will return to your normal self, you will get better and you have to believe that you will recover, and constantly tell yourself that you are getting well. Stay positive, drink plenty of water, eat plenty of natural foods like fruits and vegetables, and use diversion tactics to keep your mind at peace. I found that by diverting my mind I could find some kind of peace, and re-train my Amygdala to not perceive everything as a threat. Examples of diversion are; photography, reading a book, building something, coloring, doing crossword puzzles. Complete diversion is key. Also try Yoga, Tai-Chi and Meditation.

    I still suffer from anxiety, dizziness and fatigue - but I fight everyday to overcome it and be well again. It will take time, but in the end we will come out of this horrible condition as a better person, a more well rounded person. You can contact me anytime for support, my email is; Djtherapy@yahoo.com

    Hang in there, don't give up and I will pray for your health.

    • Login to reply the answers
  • jb
    Lv 6
    8 years ago

    Sorry to hear of your withdrawal symptoms. Believe me, I can relate.

    As far as more serious withdrawal, even a doctor cannot tell you for sure what to expect. But for a 10-day use cycle, my experienced guess is that you may have a few more days to go, but it's unlikely that you'll have a seizure or other more serious symptom. Some acute digestive troubles, and muscle twitches aren't uncommon. If you reach a point of a really severe sense of panic or "doom" coming over, you might want to go to hospital, but try not to take another dose no matter how small, unless directed to.

    For such seemingly benign little pills, the benzodiazepines are really much more complicated than a lot of people realize! And do take care!

    • Login to reply the answers
  • 4 years ago

    That's a really low dose of beta blocker and it should be a specific beta blocker Inderal or propranolol and yes xanax is probably the most addictive drug next to nicotine and crack cocaine. There are many other options like Paxil which is a SSRI or Lexipro another SSRI which are both good for panic disorders, but now that your on xanax you need to slowly wean yourself off it, splitting pills with a pill splitter you can buy at the pharmacy. Doctors frown upon this as they would like to write you a lower dose but this is a much more economical means and puts you in a position of control which you need right now. FYI I have taken Xanax.

    • Login to reply the answers
  • Neerp
    Lv 7
    8 years ago

    It's hard to say. When it comes to xanax, there is a very loose one-week-on, one-week-withdrawals rule. You took it for about ten days, it may be a couple of weeks before your brain completely recovers.

    It is also possible your antidepressants have not kicked in, because this can take several weeks. It is also possible that your antidepressants won't help much if at all, because they tend to not do much for mild anxiety. It is also possible your antidepressant is not one that will work good for you, and you need a different one.

    If it were me, I would try non-medication options before I resort to pills. I bet your doctor put you right on the drugs instead of teaching you how to deal with and overcome anxiety and panic, right? You might want to find a doctor that can help you without just shoving drugs down your throat.

    Go to your local library (yes, the library!) and you will find some very good books on anxiety. They will teach you what causes it, andp most importantly how to deal with it, live with it, overcome it, and what drugs to use if you need drugs at all. I’ve visited with counselors, psychologists, psychiatrists, and all of them know some, but I found a couple of books from the library to be more comprehensive and have more information than any one therapist or doctor that I’ve ever visited. A lot of anxiety disorders and panic attacks can be overcome without drugs if you know how to do it.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 8 years ago

    While it certainly may be withdrawal, I think it's probably more just the fact that your other medication hasn't completely kicked in. Most take about 2 weeks before you start getting any significant effect, and about 2-3 months for the full effect. There's also sort of a transition period where you can kind of be all over the place as it builds up in your system.

    When I started on citalopram for my anxiety, I'd randomly get the sensation that my skin was crawling, or feel really, really wired for no particular reason, like I'd had too much coffee. It gradually decreased in intensity over about a month, and then finally went away completely.

    • Login to reply the answers
Still have questions? Get your answers by asking now.